| Model Number |
BA25-80/I16-40 |
| Medical Device Problem Codes |
Material Puncture/Hole (1504); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
08/31/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.¿ device iteration is afx with duraply.
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, a vela infrarenal stent graft extension and two (2) limb stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years later, a type 3b endoleak at the distal end of the bifurcated stent graft was identified during a routine follow up.The physician elected to reline the existing grafts with a non-endologix (gore) device.The patient reportedly did well and was discharged the following day.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the distal type iiib endoleak is unconfirmed.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this event could not be determined with the medical records available for review; however, there was a non-endologix stent placed in the right common iliac artery which was a possible contributing factor which is off-label per the ifu.The final patient status was reported to be well and discharged the first post-operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.